Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2004, 12:31 PM CDT for Franklin County, Jefferson County, Washington County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 12:31 PM CDT (17:31 UTC)
- Expired
- May 26, 2004, 1:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Jefferson County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WUUS53 KLSX 261731 SVRLSX MOC071-099-221-261815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1231 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI JEFFERSON COUNTY IN EAST CENTRAL MISSOURI NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 115 PM CDT * AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PARKWAY...MOVING EAST AT 45 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS. * LOCATIONS IMPACTED INCLUDE... LONEDELL RICHWOODS DITTMER CEDAR HILL HILLSBORO DE SOTO FESTUS CRYSTAL CITY HERCULANEUM PEVELY LARGE HAIL CAN INFLICT SERIOUS INJURY AND CAUSE EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW...AND STAY AWAY FROM WINDOWS LAT...LON 3835 9111 3817 9112 3808 9038 3841 9038 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:05 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 26, 11:05 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 1105 AM CDT WED MAY 26 2004 .DISCUSSION... ...FLOOD WATCH WILL BE ISSUED SHORTLY FOR SRN 2/3RDS OF THE CWA... BUSY DAY ALREADY...AND THINK IT WILL CONTINUE TO BE SO. RAINS FROM YESTERDAY AND THIS MORNING HAVE SET UP THE ANTECEDENT CONDITIONS NECESSARY FOR FLASH FLOODING IF ADDITIONAL HEAVY RAINFALL OCCURS. CURRENT RADAR TRENDS ARE CONFIRMING THE IDEA OF THE RUC THAT TSRA WILL CONTINUE TO TRAIN ALONG THE I-70 CORRIDOR INTO TONIGHT. ALSO WORRIED SEVERE WEATHER WILL ALSO BE A PROBLEM AGAIN AS MID LEVEL DISTURBANCE MOVES ALONG E-W ORIENTED FRONT LATER THIS AFTERNOON. PERSISTENT LOW LEVEL CONVERGENCE ALONG AND NORTH OF FRONT...MUCAPES >2,000 J/KG...AND >50KT 0-6KM SHEAR SUGGESTS ORGANIZED MULTICELLS CLUSTERS AND SUPERCELLS ARE LIKELY TODAY AND THIS EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH THIS AFTN AND TONIGHT FROM AUDRAIN AND PIKE COUNTIES SWD. .IL...FLOOD WATCH THIS AFTN AND TONIGHT FROM CALHOUN AND GREENE COUNTIES SWD AND EWD. BRITT/PEDIGO CORRECTED DAY OF THE WEEK EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 11:51 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT WED MAY 26 2004 ILZ095>097-MOZ018-019-026-027-034-035-271100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE HAIL AND STRONG GUSTY WINDS...PARTICULARLY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY WITH A GOOD CHANCE THAT SOME OF THESE STORMS WILL BE SEVERE. DUE TO THE SERIOUS NATURE OF THE WEATHER CONDITIONS AND THE FACT THAT MANY PEOPLE HAVE RECREATIONAL INTERESTS FOR THE WEEKEND...YOU SHOULD KEEP ABREAST WITH LATEST FORECASTS AND OTHER PRODUCTS ISSUED FROM THE NATIONAL WEATHER SERVICE THIS WEEKEND. A WEATHER RADIO OR INTERNET ACCESS IS RECOMMENDED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE WARRANTED FOR SIGNIFICANT RAINFALL THIS EVENING AND OVERNIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-271100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON AND EVENING IN HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY FRONT ACROSS CENTRAL AND SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION CONDITIONS ARE SUCH THAT VERY HEAVY RAINS COULD OCCUR AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 200 PM THIS AFTERNOON. A FLOOD WATCH IS ALSO IN EFFECT FOR THIS AFTERNOON THROUGH EARLY THURSDAY. SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS THAT MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WILL BRING ABOUT A SUBSTANTIAL THREAT FOR COPIOUS RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN COULD ALSO BE A THREAT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL DAY. SOME OF THESE STORMS WILL ALSO LIKELY BE SEVERE...PARTICULARLY SUNDAY AND SUNDAY NIGHT. IF YOU ARE GOING TO BE OUTSIDE DURING THE WEEKEND...THE SERIOUS NATURE OF THIS WEATHER PATTERN SHOULD MAKE IT IMPERATIVE TO KEEP ABREAST OF LOCAL WEATHER CONDITIONS AND POSSIBLE STATEMENTS OR WARNINGS FOR YOUR AREA. A WEATHER RADIO OR INTERNET ACCESS TO THE NATIONAL WEATHER SERVICE IS RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT DUE TO SEVERE STORMS AND THE POSSIBILITY OF FLASH FLOODING AS WELL. PEDIGO
In the hours before
Local storm report, May 26, 8:52 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 2 N META 38.34N 92.17W
05/26/2004 1.75 INCH OSAGE MO LAW ENFORCEMENT
0815 AM HAIL 4 SE GERALD 38.36N 91.28W
05/26/2004 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0830 AM HAIL S JERSEYVILLE 39.12N 90.33W
05/26/2004 1.00 INCH JERSEY IL LAW ENFORCEMENT
0835 AM HAIL UNION 38.45N 91.01W
05/26/2004 0.88 INCH FRANKLIN MO LAW ENFORCEMENT
0835 AM HAIL 3 S WASHINGTON 38.51N 91.01W
05/26/2004 1.75 INCH FRANKLIN MO TRAINED SPOTTER
0845 AM HAIL BRIGHTON 39.04N 90.14W
05/26/2004 0.75 INCH MACOUPIN IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 26, 8:52 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 2 N META 38.34N 92.17W
05/26/2004 1.75 INCH OSAGE MO LAW ENFORCEMENT
0815 AM HAIL 4 SE GERALD 38.36N 91.28W
05/26/2004 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0830 AM HAIL S JERSEYVILLE 39.12N 90.33W
05/26/2004 1.00 INCH JERSEY IL LAW ENFORCEMENT
0835 AM HAIL UNION 38.45N 91.01W
05/26/2004 0.88 INCH FRANKLIN MO LAW ENFORCEMENT
0835 AM HAIL 3 S WASHINGTON 38.51N 91.01W
05/26/2004 1.75 INCH FRANKLIN MO TRAINED SPOTTER
0845 AM HAIL BRIGHTON 39.04N 90.14W
05/26/2004 0.75 INCH MACOUPIN IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 26, 10:15 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL ELLISVILLE 38.59N 90.59W
05/26/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
NORTHWEST OF INTERSECTION OF MANCHESTER AND CLARKSON
ROADS.
0920 AM HAIL 3 S LEBANON 38.56N 89.82W
05/26/2004 0.75 INCH ST. CLAIR IL LAW ENFORCEMENT
&&
CVKINGLocal storm report, May 26, 10:15 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL ELLISVILLE 38.59N 90.59W
05/26/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
NORTHWEST OF INTERSECTION OF MANCHESTER AND CLARKSON
ROADS.
0920 AM HAIL 3 S LEBANON 38.56N 89.82W
05/26/2004 0.75 INCH ST. CLAIR IL LAW ENFORCEMENT
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 41 min |
| May 26, 7:44 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 46 min |
| May 26, 8:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
| May 26, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 26, 8:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| May 26, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| May 26, 9:21 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 39 min |
| May 26, 11:56 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 49 min |
| May 26, 1:10 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 50 min |
| May 26, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 64 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 24 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 14 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 46 min |
| May 26, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 49 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 26 min |
| May 26, 6:30 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
| May 26, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 39 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 50 min |
| May 26, 6:46 PM CDT | Tornado Warning | LSX | Crawford | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.